Soma may be habit-forming and should be used only by the person it was prescribed for. Soma should never be given to another person, especially someone who has a history of drug abuse or addiction. Keep the medication in a secure place where others cannot get to it. You may have withdrawal symptoms when you stop using Soma after using it over a long period of time. Withdrawal symptoms include stomach pain, sleep problems, headache, nausea, and seizure (convulsions). Do not stop using Soma suddenly without first talking to your doctor. You may need to use less and less before you stop the medication completely.
Hope this helps,
Oh boy can it be, it ruined my life for awhile, I used to drive around town in the middle of the night naked and not remember in the morning, I got a DUI on soma, and i don't drink alcohol ever. I was taking upwards of 25 pills a day. be very very careful with this medication, it's very sedating, and that's the appeal, it's like being high. So please be careful and good luck
Well, once again I am the odd (wo)man out here...
I have taken Soma since 2006 and it has NEVER caused a problem for me, and I have never had to increase my dose--it just keeps on working, night after night!
As stated above, it should not be used by anyone with an addictive personality; however, it CAN be safe (and very effective) for others.
I have extreme chronic neck and shoulder pain from cervical stenosis, and Soma is the ONLY med that has helped--plus it 'lets' me sleep, not makes me sleep... and I wake up without that hung over feeling in the morning--plus I am able to STAY asleep for 6-8 hours.
For someone with a 35 year history of insomnia this was just amazing!!!
Everyone is different, and a lot depends on how many other meds you take in addition to this one. I take: HYDROCORTISONE for a Secondary Adrenal Insufficiency; compounded bio-identical T3/T4 for Hypothyroidism; NUVIGIL to help me stay awake during the day--dating back to when a former doctor reduced my Armour thyroid dose in half--which caused me to start falling asleep anywhere, at any time! NOW, my current doc is experimenting with this other form of thyroid med--and has INCREASED my dose back to the level I was originally on. I should hopefully no longer need the Nuvigil--if this treatment works; BENAZEPRIL-HCTZ for elevated blood pressure; a new combination of: natural PROGESTERONE caps, compounded DHEA caps, and injectible ESTRADIOL (estrogen) for HRT, after a complete hysterectomy; and... SOMA! As you can see, my problems all stem from hormonal issues, not depression or drug dependence. This is probably why the Soma works so well for me, as it is not interacting with meds used for those issues.
Anyway, sorry for the very long explanation, but I think that it is important for people who ask about Soma to get both sides of the story. NO pain med of any kind or strength EVER worked for me--- it was like eating candy--absolutely NO effect of any kind-- until I was given Soma as a muscle relaxant.
Best of luck to you,
Mary, madhatter 5/23/11
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2010 • 3 answers
Posted 24 Jan 2011 • 7 answers
Posted 18 Feb 2012 • 3 answers
Posted 21 Feb 2013 • 2 answers
Posted 30 Mar 2014 • 1 answer